MAUDE Adverse Event Report: SYNTHES GMBH 0.8MM DRILL BIT/MQC FOR THREADED HOLE/47MM

SYNTHES GMBH 0.8MM DRILL BIT/MQC FOR THREADED HOLE/47MM
Catalog Number 316.385
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a drill bit ø0.8 l40/16 2flute broke during a procedure.While drilling to make holes in the bone, the drill bit fractured upon removal, leaving a small fragment embedded in the patient's bone.The surgeon was unable to extract the fragment and elected to leave it in place, as it was not located within a joint and was not expected to cause harm.The remaining portion of the drill bit was removed, and the procedure was completed successfully using another drill bit of the same specifications.There was no reported impact or consequence to the patient.

Brand Name
0.8MM DRILL BIT/MQC FOR THREADED HOLE/47MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25095863
Report Number8030965-2026-04313
Device Sequence Number4836960
Product Code HTW
UDI-Device Identifier10886982257772
UDI-Public(01)10886982257772(10)F-19519
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number316.385
Device Lot NumberF-19519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale